MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the device does not work and causes short circuit.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence as more than likely an e-7 error was experienced which will cause the device to not work "short circuit".Factors that could have led to an e-7 error includes: the rf controller may have been turned off following connection of the wand or source power may have been interrupted.The ambient megavac 90 wand incorporates a single-use feature which is designed to prevent reuse of the wand.There are other factors that could contribute to an e-7 error such as disconnecting the wand from the controller after power has been turned on, previous use or incorrect power cycling of the controller.Also, a reprocessed wand used by the customer will exhibit an e-7 error.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the device does not work and causes short circuit.It is unknown when did the event occurred, if a back up device was available or if a delay was caused by the device malfunction, but no patient injuries were reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows no wear on the electrodes with no manufacturing abnormalities visually observed with the returned wand.The wand was connected to a compatible controller and registered an e-7 error.The error was by-passed and was activated in saline solution at the default and max settings on the controller and performed as intended.The suction line was tested and performed as intended.The complaint was verified, but the root cause could not be determined with confidence as more than likely an e-7 error was experienced which will cause the device to not work "short circuit".Factors that could have led to an e-7 error includes: the rf controller may have been turned off following connection of the wand or source power may have been interrupted.The ambient megavac 90 wand incorporates a single-use feature which is designed to prevent reuse of the wand.There are other factors that could contribute to an e-7 error such as disconnecting the wand from the controller after power has been turned on, previous use or incorrect power cycling of the controller.Also, a reprocessed wand used by the customer will exhibit an e-7 error.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7805403
Report Number3006524618-2018-00428
Device Sequence Number16570792
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public(01)00817470001761(17)200907(10)2006096
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2006096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/11/2018
02/25/2019
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date10/15/2018
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1